MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE

INTUITIVE SURGICAL, INC SINGLE-SITE; CLIP APPLIER, MEDIUM-LARGE
Model Number 478053-04
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting grip failure, an investigation is in progress.Intuitive surgical, inc.(isi) requested the return of the device for further evaluation.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, the medium-large clip applier instrument did not clip on the tissue and the front part became loose.There was no report of fragments falling inside the patient.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument was inspected prior to use with no abnormality.During the procedure, the instrument passed engagement and retained the clip throughout engagement but could not apply the clip onto the vessel/tissue during the 1st clip application.The instrument tip became loose, but the clip did not fall into the patient.There was no issue with the motion of the instrument while attempting to clip.The customer used the medium-large hem-o-lok clip on the tissue bundle that was less than 10 mm.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The medium-large clip applier instrument was analyzed and found to have the plastic proximal clevis dislodged from its original position.As a result, the instrument could not operate properly.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests and was unable to operate properly due to the dislodged clevis.The instrument grips could not open or close.A clip test was unable to be performed.The instrument was not fully functional.The complaint regarding grip failure was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
SINGLE-SITE
Common Device Name
CLIP APPLIER, MEDIUM-LARGE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17321581
Report Number2955842-2023-17041
Device Sequence Number15088952
Product Code GCJ
UDI-Device Identifier00886874113585
UDI-Public(01)00886874113585(10)K10220418
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K152448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number478053-04
Device Catalogue Number478053
Device Lot NumberK10220418 0035
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown